MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACCESSORY TRACTION; ACCESSORIES, OPERATING-ROOM, TABLE (KIT)

SMITH & NEPHEW, INC. ACCESSORY TRACTION; ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Model Number 7210577
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during surgery, the clamp of the traction accessory did not hold.No significant delay or other complications were reported.It is unknown if there was a backup available.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H2, h3, h6.The device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection was performed on the product and no issues were noted.A functional evaluation revealed that the cam handle could not be closed with reasonable force.The cam handle set screw was no longer adjusted to allow for the handle to be properly tightened.The reported failure was confirmed and the root cause has been associated with a wear problem.Factors, unrelated to the manufacturing and design of the device which could have contributed to the reported event, include a loosening of the cam handle set screw with use over time.A review of the device history record shows there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.

Brand Name
ACCESSORY TRACTION
Common Device Name
ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key11131691
Report Number1643264-2021-00065
Device Sequence Number3335339
Product Code FWZ
UDI-Device Identifier03596010511256
UDI-Public03596010511256
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7210577
Device Catalogue Number7210577
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/16/2020
Supplement Date Received by Manufacturer12/16/2020
Initial Report FDA Received Date01/07/2021
Supplement Report FDA Received Date02/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1